2015 Energy Resource Management Conference Agenda

Overton Hotel and Conference Center

September 29-30th, 2015

TUESDAY, SEPTEMBER 29, 2015

TIME SUNSET B SUNSET C EXHIBIT HALL
7:00-5:00PM Registration
7:30-8:30 AM Provided Breakfast & Networking
8:30-8:40 AM  Welcome and Opening Remarks: Mark Harral, Group NIRE & Dr. M. Duane Nellis, Texas Tech University
8:45-9:30 AM  Opening Keynote Presentation: “Protecting the Grid” Robert Timpany, U.S. Department of Homeland Security
30 minutes Networking Break
10:00-10:25 AM  Speaker Presentation: “West Texas Capabilities Presentation” John Osborne, Lubbock Economic Development Alliance
10:30-11:15 AM  Panel Discussion: Industry and Universities Working Together
11:30-Noon Speaker Presentation: “Electric Vehicles in a Smart Energy Future” Sean Mitchem, Southwest Research Institute Speaker Presentation: “The Aggregator Playground: How Microgrids and Testing Demonstrate an Enormous Market Opportunity” Dr. Davion Hill, DNV GL
Noon-1:00 PM Provided Lunch & Networking
1:00-2:45 PM     Tour of Group NIRE’s Testing and Certification Site
3:00-3:30 PM Fireside Chat: “Why the Edge” Bob Leigh, LocalGrid and Peter Kelly-Detwiler, Forbes Contributor Speaker Presentation: “The Impacts of Distributed Generation and Microgrids” Bill Muston, Oncor Electric Delivery
3:45-4:15 PM Speaker Presentation: “DOE Grid Modernization Laboratory Consortium” Dr. Cesar Monroy, Sandia National Laboratories Speaker Presentation: “Analysis of the Distribution System for Energy Storage” Victor Babbitt, RES Americas 
4:30-5:00 PM Co-Presentation: “Energy Storage Performance Testing and DOE Test Scenarios” Paul Sweat, Senior Program Manager, National Instruments and Peter Blume, Bloomy Controls Speaker Presentation: “Renewable Integration: An Industrial R&D Perspective” Kathleen O’Brien, R&D Portfolio Leader, GE Energy Management at GE Global Research
5:00-6:30 PM   Poster Showcase & Cocktail Reception
7:00 PM  Triple J Chophouse & Brew Co.

WEDNESDAY, SEPTEMBER 30, 2015

TIME SUNSET B SUNSET C EXHIBIT HALL
7:00-5:00 PM Registration
7:00-8:15 PM Provided Breakfast & Networking
8:15-8:45 AM Speaker Presentation: “PowerSPIN R&D Business Model”, Dr. Erfan Ibrahim, NREL Fireside Chat: Nathan Mancha, Director of Demand Response, EDF Trading North America & Peter Kelly-Detwiler, Forbes Contributor
9:00-9:45 AM Fireside Chat: “Cognitive Analytics and Artificial Intelligence” Amir Husain, SparkCognition and Roger Kay, Forbes Contributor Speaker Presentation: “The Future of Renewable Energy” Jeffrey Wehner, Duke Energy
30 minutes Networking Break
10:15-10:45 AM Speaker Presentation: “Turning Data Into Power” Alex Pratt, AutoGrid Systems Speaker Presentation:  “Energy Storage Products- Insurance and Debt Market Requirements” Joseph Heinzmann, Senior Product Manager, GE Power & Water
11:00-Noon Panel Discussion
Big Data: Evolving Value
Panel Discussion
Will Batteries Live Up to their Promise for Energy Storage?
Noon-1:15 PM Provided Lunch & Networking
1:30-2:00 PM Speaker Presentation: “Dematurity, Disruption, and Re-definition in the IoT Era” Victor Abelairas, Wind River Fireside Chat: “Potassium Air Battery – Towards Cost-Effective Stationary Energy Storage” Damian Beauchamp, KAir Battery Systems and Peter Kelly-Detwiler, Forbes Contributor
2:15-2:45 PM Speaker Presentation: “Big Data, Big Returns” Brian Hayes, EDP Renewables North America Speaker Presentation: What do we want in the Future Grid” Jay Caspary, Director of Research, Development & Special Studies, Southwest Power Pool
30 minutes  Networking Break
3:15-4:00 PM Panel Discussion: How Synchrophasors are Bringing the Grid into the 21st Century Speaker Presentation: “Integrating PV in the Carolinas: Planning a well-functioning distribution system with increasingly unplanned amounts of utility-scale generation” John Gajda, Duke Energy
4:15-4:45 PM Speaker Presentation: Testing advanced grid-friendly controls by utility-scale wind and solar PV generation”, Vahan Gevorgian, NREL Speaker Presentation: Natasha Henderson, Manager of Strategic Planning, Golden Spread Electric Cooperative
4:45-5:00 PM Final Thoughts and Key Takeaways: Mark Harral, Group NIRE